MAUDE Adverse Event Report: CORDIS US. CORP EMERALD; WIRE, GUIDE, CATHETER

CORDIS US. CORP EMERALD; WIRE, GUIDE, CATHETER
Catalog Number 502455
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device has been analyzed but the final, approved draft of the engineering report and its conclusion is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the inner packaging for a.035 260cm j-tip emerald diagnostic guidewire was found damaged when the product was unpacked.There were no reported injuries to the patient.Additional information was requested but was not provided.The device was returned.Addendum: two devices were returned for evaluation.Both devices have inner packaging damage that compromises the device sterility.
 
Additional Manufacturer Narrative
After further review of additional information received.Complaint conclusion: as reported, the inner packaging for a.035 260cm j-tip emerald diagnostic guidewire was found damaged when the product was unpacked.There were no reported injuries to the patient.Additional information was requested but was not provided.Two non-sterile ¿dgw.035 fc j3mm 260cm tef guidewires were received inside the original packaging with the back of the pouch torn.They were evaluated under 2024-07425-1 (device 1) and 2024-07425-2 (device 2).Device two was inspected with a vision system, which presented evidence of elongations.These types of damages are commonly caused during the interaction of the material with an unknown sharp object causing mechanical damage.Therefore, it is assumed that the surface of the back of the pouch was induced to a force that exceeded the material yield strength prior to tearing.It appears that the external surface was torn by an interaction with a sharp object that was not part of the device.No other anomalies were observed.The failures reported by the customer as ¿packaging/pouch/box~damaged-inner package¿ and ¿packaging/pouch/box~ compromised sterility- sterile barrier breached¿ was confirmed for device 1 (2024-07425-1) and the failure ¿packaging/pouch/box~ compromised sterility- sterile barrier breached¿ was confirmed for device 2 (2024-07425-2).The returned units presented with torn conditions on the back of the pouch and the sterile barrier was breached.The exact cause of the observed damage could not be conclusively determined during the analysis.Storage or handling factors may be an underlying cause.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿store in a cool, dark, dry place.Do not use if package is open or damaged.¿ based on the available information, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
EMERALD
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
butlersland new ross co.
wexford 
7863138372
MDR Report Key19797894
Report Number1016427-2024-00025
Device Sequence Number7096453
Product Code DQX
UDI-Device Identifier10705032055031
UDI-Public(01)10705032055031(17)250630(10)35265202
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K864058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date06/30/2025
Device Catalogue Number502455
Device Lot Number35265202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/14/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2024
Supplement Date Received by Manufacturer08/16/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date09/04/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANGIOGRAPHIC CATHETER.; ANGIOGRAPHIC GUIDEWIRE.; GUIDE CATHETER.; SHEATH.
Patient SexUnknown